Nebraska, 2004Damaging Wind in Nebraska, August 31, 2004
August 31, 2004 · NWS LBF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 31, 2:10 AM CST, 5 minutes earlier.
Area forecast discussion, Aug 31, 2:10 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 AM CDT TUE AUG 31 2004
.DISCUSSION...
PROFILER PLOT CONTINUES TO SHOW MID LEVEL TROUGH ACROSS THE
WEST ATTM WITH H85 SOUTHWEST WINDS TO 35 KNOTS. CONVECTION OVER THE
NORTH IS WEAKENING BUT WILL CONTINUE TO CREEP TO THE EAST INTO THE
EARLY MORNING HOURS AS TROUGH AXIS MOVES EAST.
TODAY WEAK SURFACE BOUNDARY WILL REMAIN NORTHEAST TO SOUTHWEST WITH
POPS A CONCERN WITH POTENTIAL FOR REPEAT OF YESTERDAY SEEN THIS
AFTERNOON. ELEVATED CONVECTION MAY DEVELOP LATE IN THE AFTERNOON
ALONG EXISTING BOUNDARY AS ETA SHOWS THE AIRMASS QUITE UNSTABLE
WITH CAP WEAKENING TO KEEP POPS AS IS ACROSS THE SOUTHWEST INTO THE
NORTHEAST. TEMPERATURES WILL CONTINUE TO CLIMB A FEW MORE DEGREES
WITH WARMER GUIDANCE FOLLOWED.
THROUGH MIDWEEK THE UPPER RIDGE AXIS WILL BUILD EAST. BY THURSDAY
AIRMASS MODIFIER MOVES IN ACROSS THE NORTHEAST PACIFIC WITH MODELS
IN GOOD AGREEMENT OVERALL. YET MODELS HAVE CONTINUED TO PUSH
FRONTAL PASSAGE ACROSS NEBRASKA BACKWARD AND NOW SHOWING BOUNDARY
FROM NEAR VTN TO IML LINE FRIDAY MORNING. THERE REMAINS SOME
UNCERTAINTY SEEN HERE GIVEN THE COLDER AIR SET TO MOVE SOUTH INTO THE
PLAINS THROUGH SATURDAY. BEST CHANCE FOR RAINFALL WILL BE FRIDAY AS
FRONTOGENETIC FORCING AND STEEPENING LAPSE RATES OCCUR.
SATURDAY THROUGH MONDAY UPPER TROUGH WILL PULL NORTHEAST. INCREASING
ZONAL FLOW ALOFT WILL HELP PUSH TEMPERATURES UPWARDS WITH DRY
CONDITIONS.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
TLK
Hazardous weather outlook, Aug 30, 8:59 PM CST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
959 PM CDT MON AUG 30 2004
NEZ004>010-022>029-035>038-056>059-069>071-094-311030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
959 PM CDT MON AUG 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.
.DAY ONE...TONIGHT
SHOWERS AND THUNDERSTORMS ALONG AN ADVANCING COLD FRONT WILL CONTINUE
OVERNIGHT ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA. ALTHOUGH LARGE
HAIL OR DAMAGING WINDS ARE NOT ANTICIPATED...SOME BRIEF HEAVY
RAIN...GUSTY WINDS TO 45 MPH AND DANGEROUS LIGHTNING SHOULD BE
ANTICIPATED LOCALLY. THE AREA FOR THE ACTIVITY SHOULD REMAIN NORTH
OF HIGHWAYS 2 AND 91.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE COLD FRONT WILL ADVANCE THROUGH THE REMAINDER OF THE DAY WITH
ISOLATED TO SCATTERED STORMS EXPECTED. LOW LEVEL MOISTURE WILL BE
ADEQUATE NEAR THE FRONT TO SUPPORT MARGINALLY SEVERE STORMS.
THUNDERSTORMS ARE POSSIBLE ON THURSDAY NIGHT THROUGH FRIDAY NIGHT AS
A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE...MOVING ACROSS THE
DAKOTAS...WILL DRIVE A COLD FRONT INTO THE OUTLOOK AREA DURING THIS
TIME PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Keya Paha
- When
- August 31, 2:15 AM CST to 2:30 AM CST
- Where
- Keya Paha County, 5 mi W of Springview
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.817, -99.833
Thunderstorm outflow winds broke off large tree branches and snapped off power poles.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, August 31, 2004$75,000 · 4 events
- Hail in Nebraska, August 31, 20041 in hail · 3 events
- Flash Flooding in Texas, August 31, 20042 events
- Hail in Colorado, August 31, 20041 in hail · 2 events
- Damaging Winds in Montana, August 31, 200455 kt wind · 2 events
- Flash Flood in New Jersey, August 31, 20041 event
- Flash Flood in Texas, August 31, 20041 event
- Lightning Strike in South Dakota, August 31, 2004$10,000 · 1 event
- Damaging Wind in Florida, August 31, 200450 kt wind · 1 event
- Lightning Strike in Florida, August 31, 20041 event
- Damaging Wind in Georgia, August 31, 200450 kt wind · 1 event
- Funnel Cloud in Florida, August 31, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413043.